Forum

hi all

hello all

i have (again) not made it into work, fifth time since september and feel a bit of a loser but my wife has been really supportive and is the kind of person who would tell me if i was!

not been on the site for a while and thought i’d take a welcome break from sleeping and daytime telly to say hi.

last night i had my 3rd 8.8 mg intro dose of rebif which i presume must be connected with being off work today. having read a lot of different literature on rebif, some side effects are quite unpleasant including flu-like symptoms, although some of them appear to be like those i had at the start of my relapse.

anyway, moan is over- hugs and best wishes to everyone, fluffyollie

Hi Polarbear

Thanks for that- much appreciated. i am a teacher, so not possible to choose any particular days as i have to be in work monday-friday anyway. i inject sundays/ tuesdays/ thursdays atm but this is certainly the worst i have felt.

i may speak to MS nurse and see if there is anything that i can do to help it, assuming its the rebif causing the problems. i’ll bore you with any response i get

all the best to you, cheers matt

Hello there!

Im new to this site and thought I would say hello, I dont have any friends yet!

Its good to read your wife is so supportive, I too have a wonderfully supportive hubby.

Im trying to take the holistic approach to this thing, so far Im managing with just loads of different vitamins, yoga and meditation plus my favourite - indian head massage and crystal massage therapy. So far I’m managing without the hard stuff but I would never rule it out if things got too much.

Anyway I hope you feel better soon and will be back in the classroom with those kids I bet they keep you on your toes!

Jane x

Hi Matt, when I was on Rebif my injection days were Monday, Wednesday & Friday, then have the weekend off. I also had the flu like symptoms, although they weren’t too bad they lasted approx. 15 weeks. Maybe if you changed your injection days it’d give you just one ‘next day’ that wasn’t a school day…have a chat with your nurse

Good luck & you are definitely NOT a loser!!

Rosina x

Hi Matt

I also had the flu like symptoms when I first started on Rebif. I used to take an ibuprofen before I did the injection at bedtime then I would take another ibuprofen on waking the next morning. This would take the edge off the aches and chills just enough to get me through a morning’s work. However, I work in admin at a high school and it was still a struggle. I was recovering from a major relapse as well and there were many days when I did the urgent stuff and two hours later went home and back to bed.

You are definitely not a loser, it’s an invisible illness mostly and I know how hard it is. We make ourselves feel guilty and just because others think we look fine, we feel that we ought to struggle on. I’ve learnt the hard way that it doesn’t do me any favours and I am getting better at taking a duvet day when I need to.

My side effects from Rebif eased off just before I went from the titration dose to the full dose so I will hope it’s the same for you. Take care,

Tracey x

Hi Tracey, Rosina and Jane

Many thanks for your kind words which mean a lot. i made it in work until 1pm today then had to come home. amazing- when it rains, it pours. I found out that my uncle died on the operating table yesterday (we buried my dad, his older brother last April), and had a crappy day at work with some kids who are desperate for a slap, but alas we’re not allowed to give them one (joke!).

i will take the following:

the advice given, especially the ideas for the ibuprofen before and after

a large glass (or two) of wine

i am really grateful for you all taking the time to message me.

with hugs Matt xx

Hi Matt,

so sorry to hear about your uncle,must have been such a shock to you,

hope the side effects wear off for you soon

((((((((((((hugs)))))))))))))

J x

So sorry to read of your Uncle passing, stress makes this thing a whole lot worse as you no doubt know! Take care and try and relax with that glass of vino!

Jane x